Ask an expert
Question

13 Mar 2004

Abortion info!!!
I had an abortion last year in October due to German Measles. I went for my check up 2 weeks later and was told everything was normal and went off well, but I should'nt fall pregnant for atleast 6 months. I went on the 2 month contraceptive injection only in January and was due for another injection on the 29 April. The doctor told me I wont see my period for 6-8 weeks then all should be back to normal but it hasn't been ever since. I got my first period after 6 weeks like she said but had problems since it started. In January & February I bled for 3 weeks non stop but it wasn't really blood. I then went to my doctor who gave me another injection and said it was "deurbraak bloeding". Now it is the 13th and I still dont have my period but have severe abdomanal pain. Is this all caused by the injection or the abortion and will it get back to normal again? I wont be taking the next injection for it is now due on the 9th of April. I've heard that your period is never the same again after an abortion, is this true?

Thankyou.
Answer 389 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It is quite common to have the kind of period irregularity that you are having after the injection. Unfortunately, it will take a while to settle down. It is unlikely to be due to the abortion.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9247 votes
No
66% - 17732 votes
Vote